| Catalog Number |
66004009 |
| Medical Device Problem Code |
Biocompatibility (2886)
| Health Effect - Clinical Code |
Erythema (1840)
| Date of Event |
05/15/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during the procedure, mild erythema was observed around the catheter orifice due to allergy; the same iv3000 ported 12x9cm ctn 50 was changed, resulting in improvement after medical treatment with oral antibiotics and topical cream.The procedure was resumed after a significant surgical delay using a s+n back-up device and no injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: given the nature of the alleged incident, the product, could not be returned for evaluation.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.A review of complaint history based on the historical data revealed a similar previous event; this adverse event will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this adverse event was previously identified.The anticipated risk level is still adequate.A historical review concluded that there have been no previous escalated actions for the part number and adverse event reported.A factor that could contribute to the reported event include an adverse skin reaction to the product materials, such as the adhesive.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Internal complaint reference: case-2025-00267447-1.
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4)
additional information: b1: type of report, b2: outcomes attributed to adverse event, h1: type of reportable event
h11:given the nature of the alleged incident, the product, could not be returned for evaluation.The clinical/medical investigation concluded that based on the limited information provided, a definitive clinical root cause of the reported ¿mild erythema¿ could not be determined.Although we cannot rule out the iv3000 dressing as a possible contributing factor to the reported mild erythema based on its placement and improvement following its removal.It is unclear if the instructions for use for iv3000 was adhered to.As the instructions for use does precautions, ¿as with all adhesive products, apply and remove carefully from sensitive or fragile skin.If reddening or sensitization occurs, discontinue use.¿ the report stated the same iv3000 ported was changed, resulting in improvement following treatment medically with oral antibiotics and topical cream.It was reported the procedure was completed after a significant delay, with an s&n back-up device injury as a result of this consequence.The impact to the patient beyond the mild erythema, oral antibiotics, topical cream and the significant delay could not be determined since the since the patient¿s outcome was not provided.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.A review of complaint history based on the historical data revealed a similar previous event; this adverse event will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this adverse event was previously identified.The anticipated risk level is still adequate.A historical review concluded that there have been no previous escalated actions for the part number and adverse event reported.The instructions for use document revealed in the section precautions.As stated in the clinical investigation, that if reddening or sensitization occurs, discontinue use.A factor that could contribute to the reported event include an adverse skin reaction to the product materials, such as the adhesive.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.